Facebook Pixel

Does taking EC during my period mess up my cycle?

By March 18, 2011 - 10:49pm
Rate This

I had unprotected sex during the first day of my monthly period. I took EC right after. And I noticed that my period got very light to the point it's barely there already. Is this because of the EC? When can I expect my next period since my period for this month was interrupted by the EC?

Add a Comment2 Comments

I got my period on Friday night and took the EC Saturday morning. Ever since I took the EC, from Saturday til today (Monday), I've been spotting. Is that normal?

March 21, 2011 - 7:06am

Hi Hakuna,

Yes it is possible that the emergency contraceptive caused a change in your period. One of its side effects is a change in period but unfortunately, I can't tell you when to expect your next period. It is possible that you may see it again later this month or not see it again until next month-- it is very unpredictable.

Good Luck!


March 19, 2011 - 6:38am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.